Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Consistency results concerning supercompactness


Author: Telis K. Menas
Journal: Trans. Amer. Math. Soc. 223 (1976), 61-91
MSC: Primary 02K35; Secondary 02H13, 02K05
DOI: https://doi.org/10.1090/S0002-9947-1976-0540771-8
MathSciNet review: 0540771
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A general framework for proving relative consistency results with regard to supercompactness is developed. Within this framework we prove the relative consistency of the assertion that every set is ordinal definable with the statement asserting the existence of a supercompact cardinal. We also generalize Easton's theorem; the new element in our result is that our forcing conditions preserve supercompactness.


References [Enhancements On Off] (What's this?)

  • [1] W. B. Easton, Powers of regular cardinals, Ann. Math. Logic 1 (1970), 139-178. MR 42 #4392. MR 0269497 (42:4392)
  • [2] P. R. Halmos, Lectures on Boolean algebras, Van Nostrand Math. Studies, no. 1, Van Nostrand, Princeton, N.J., 1963. MR 29 #4713. MR 0167440 (29:4713)
  • [3] T. J. Jech, Lectures in set theory, with particular emphasis on the method of forcing, Lecture Notes in Math., vol. 217, Springer-Verlag, Berlin and New York, 1971. MR 48 #105. MR 0321738 (48:105)
  • [4] -, Trees, J. Symbolic Logic 36 (1971), 1-14. MR 44 #1560. MR 0284331 (44:1560)
  • [5] M. Magidor, Dissertation, University of Jerusalem, 1972.
  • [6] J. R. Myhill and D. Scott, Ordinal definability, Proc. Sympos. Pure Math., vol. 13, part 1, Amer. Math. Soc., Providence, R.I., 1971, pp. 271-278. MR 43 #7318. MR 0281603 (43:7318)
  • [7] W. Reinhardt and R. Solovay, Strong axioms of infinity and elementary embeddings (to appear).
  • [8] D. Scott and R. Solovay, Boolean-valued models for set theory, mimeographed notes.
  • [9] J. R. Shoenfield, Unramified forcing, Proc. Sympos. Pure Math., vol. 13, part 1, Amer. Math. Soc., Providence, R.I., 1971, pp. 357-381. MR 43 #6079. MR 0280359 (43:6079)
  • [10] J. Silver, The independence of Kurepa's conjecture and two-cardinal conjectures in model theory, Proc. Sympos. Pure Math., vol. 13, part 1, Amer. Math. Soc., Providence, R.I., 1971, pp. 383-390. MR 43 #3112. MR 0277379 (43:3112)
  • [11] -, Forthcoming paper on large cardinals and the G.C.H.
  • [12] R. M. Solovay and S. Tennenbaum, Iterated Cohen extensions and Souslin's problem, Ann. of Math. (2) 94 (1971), 201-245. MR 45 #3212. MR 0294139 (45:3212)
  • [13] D. H. Stewart, M. Sci. Thesis, Bristol, 1966.
  • [14] F. Tall, Doctoral Dissertation, University of Wisconsin, 1969.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 02K35, 02H13, 02K05

Retrieve articles in all journals with MSC: 02K35, 02H13, 02K05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0540771-8
Keywords: Large cardinals, backward Easton forcing, ordinal definability, supercompactness
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society